Document Detail


Elevated international normalized ratio associated with concomitant warfarin and erlotinib.
MedLine Citation:
PMID:  20720241     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
PURPOSE: The case of a patient who developed elevated International Normalized Ratio (INR) values after concomitant administration of warfarin and erlotinib is reported.
SUMMARY: A 47-year-old Caucasian man with a history of atrial fibrillation, anxiety, and a 40-pack-year smoking history was diagnosed with advanced, moderately differentiated adenocarcinoma of the lung. Soon after being diagnosed with non-small-cell lung cancer, warfarin was initiated for the treatment of a venous thromboembolism. The patient's warfarin dosage was adjusted to reach a target INR of 2-3. His INR was relatively stable (2.1-3.2) for at least eight weeks before erlotinib was added to the chemotherapy regimen. The patient developed a well-disseminated rash and diarrhea soon after starting erlotinib. Seven days after the initiation of erlotinib therapy, the patient's INR value increased from 2.8 to 5.3, with no concurrent changes in warfarin dosage, other medications, or diet. After withholding two doses of warfarin, the patient's INR value increased to 9.1, and the patient developed an elbow hematoma. His anticoagulation was rapidly reversed with the administration of subcutaneous phytonadione. The patient elected to discontinue erlotinib nine days after its initiation. The next day, his INR value was 2.4. The patient returned to the hematology-oncology clinic for follow-up two days later, where his INR was found to be 0.9.
CONCLUSION: Concomitant administration of erlotinib and warfarin resulted in an increase in INR values in a 47-year-old man with advanced lung cancer.
Authors:
Kelly S Thomas; Amanda Billingsley; Naseem Amarshi; Balagopalan A Nair
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  American journal of health-system pharmacy : AJHP : official journal of the American Society of Health-System Pharmacists     Volume:  67     ISSN:  1535-2900     ISO Abbreviation:  Am J Health Syst Pharm     Publication Date:  2010 Sep 
Date Detail:
Created Date:  2010-08-19     Completed Date:  2010-11-30     Revised Date:  2013-06-03    
Medline Journal Info:
Nlm Unique ID:  9503023     Medline TA:  Am J Health Syst Pharm     Country:  United States    
Other Details:
Languages:  eng     Pagination:  1426-9     Citation Subset:  IM    
Affiliation:
Central Arkansas Veterans Healthcare System, Little Rock, USA. kelly.thomas@va.gov
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Adenocarcinoma / drug therapy
Anticoagulants / adverse effects*
Carcinoma, Non-Small-Cell Lung / drug therapy
Drug Interactions
Drug Therapy, Combination
Humans
International Normalized Ratio*
Lung Neoplasms / drug therapy
Male
Middle Aged
Quinazolines / adverse effects*
Thromboembolism / drug therapy
Warfarin / adverse effects*
Chemical
Reg. No./Substance:
0/Anticoagulants; 0/Quinazolines; 81-81-2/Warfarin; J4T82NDH7E/erlotinib

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Drug interactions and toxicities associated with the antiviral management of cytomegalovirus infecti...
Next Document:  Pattern of clopidogrel use in hospitalized patients receiving percutaneous coronary interventions.